MAUDE Adverse Event Report: IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Perforation (2001); Blood Loss (2597)
Date of Event 12/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product and data logs have not yet been returned for analysis.Requests have been made for more clinical details and imaging have not been met to date.Should more information be shared, or product returned, a detailed analysis and subsequent medwatch will be filed.(b)(4).
 
Event or Problem Description
A (b)(6) female was admitted with cardiogenic shock and acute mi.Upon admission to the cardiac cath lab she had an angioplasty (pci) of the left anterior descending (lad) coronary artery.After the lad pci was successfully completed the team chose to place an impella cp for hemodynamic support.Shortly after the cp was placed there was a "wrong position" alarm and the physician chose to adjust the position within the left ventricle (lv) under fluoroscopic guidance.While moving the cp deeper into the lv there was a feeling of resistance and so the physician stopped advancing the cp.The position alarm resolved at that time, though now the console alarmed for suction.Again under imaging guidance, this time echo rather than fluoroscopy, the cp was repositioned and at this time the team noted the lv to be depressed and have an effusion.The team urgently began to treat her for the effusion with a code being called and a pericardiocentesis being performed.The pericardiocentesis withdrew blood from the cavity.The team did infuse blood products back to the patient and took her to the or to repair the lv perforation.The perforation was noted to be on the posterior portion of the heart.It was repaired surgically, the cp was explanted, and the patient was reported to be stable on medical therapy.No other hemodynamic support device was placed.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
MDR Report Key7205713
Report Number1220648-2017-00131
Device Sequence Number854149
Product Code OZD
UDI-Device Identifier00813502011258
UDI-Public00813502011258
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P1400003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2019
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0003
Device Lot Number1314907
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2017
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR